How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Eye
Satisfied Customers: 55477
Experience:  Medical Doctor Trained at a Top Academic Institution
55099014
Type Your Eye Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

I have a lower eye lid twitch in one eye. It's rather

Customer Question

I have a lower eye lid twitch in one eye. It's rather annoying and has been present for over a week now. If I use eye drops..it stops. Like visine.
I'm worried about serious causes like a tumor or ALS. I'm 31.
Also this is just the bottom lid on one eye. Please help!
Submitted: 11 months ago.
Category: Eye
Customer: replied 11 months ago.
Also this started the day I started a new diet pill. I stopped using it immediately though. The twitch persists.
Expert:  Dr. Phil, MD replied 11 months ago.

Thanks for this question

have you had your eyes checked lately?

Customer: replied 11 months ago.
A year ago. All great
Expert:  Dr. Phil, MD replied 11 months ago.

This is common and usually due to eye strain

I think you have nothing to worry about

this is not ALS

ALS presents with weakness usually

let me know if you have other questions.

if done for now, please leave a positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. Phil" in the medicine, cardiology or pharmacy categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-irondoc/

Thanks for using justanswer.com

Customer: replied 11 months ago.
Brain tumor?
Could it be my Botox wearing off?
Customer: replied 11 months ago.
I'm on my phone and computer ALOT. Maybe I need a break. It seems to be better and non existent in the evening hours
Expert:  Dr. Phil, MD replied 11 months ago.

Not a brain tumor

yes botox could be wearing off.

that makes sense

Expert:  Dr. Phil, MD replied 11 months ago.

that make more sense

break from screen time

Customer: replied 11 months ago.
Ok. So overall this is fairly benign. Just annoying?
The twitch is mild but annoying. Doesn't close my eye or anything. Drops lessen it some.
Customer: replied 11 months ago.
Are you an eye doctor
Expert:  Dr. Phil, MD replied 11 months ago.

Yes, it is totally benign.

I'm not an eye doctor. I'm an internist

We treat eye problems all the time

Customer: replied 11 months ago.
Ok. I read online it could be serious things but mainly if the twitch is forcing your eye closed. Is that true?
Customer: replied 11 months ago.
Every 3 months I get Botox and I'm due. Maybe it's because my relaxed muscles are now back in action or something??? Triggered by diet pills
Expert:  Dr. Phil, MD replied 11 months ago.

No, this is not true

This is totally normal and benign

Customer: replied 11 months ago.
Ok it's annoying!
Customer: replied 11 months ago.
I'll also mention I drink a ton of caffeine
Expert:  Dr. Phil, MD replied 11 months ago.

I know it is.

I have had it before

Yes, caffeine will trigger too

Customer: replied 11 months ago.
Ok is it normal to be lasting a week or so now?
When it twitches- it is a slight movement of the bottom lid sideways.
Is it ok for it to last? It doesn't really start until lunch time. It's strange.
Expert:  Dr. Phil, MD replied 11 months ago.

Yes, that is normal

Expert:  Dr. Phil, MD replied 11 months ago.
Thanks for this questionPlease don't forget a positive rating. I appreciate it.If you have more questions, just reply. :)
Customer: replied 11 months ago.
Dr I just want to know if there's anything serious or concerning that could cause a persistent bottom lid eye twitch? It is a small twitch but hasn't gone away.
Expert:  Dr. Phil, MD replied 11 months ago.

No, none at all.

Expert:  Dr. Phil, MD replied 11 months ago.

Thanks for this question.

Please don't forget a positive rating. I appreciate it. :)
If you have more questions, just reply